MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH IMPLANT INSERTER; MISC ORTHO SURGICAL INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH IMPLANT INSERTER; MISC ORTHO SURGICAL INSTRUMENT
Model Number 03.820.129
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an unknown procedure, the implant inserter suffered a broken tip.The tip was recovered from the patient.It was unknown if there was a surgical delay.Patient outcome was unknown.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Event or Problem Description
It was noted the procedure was a c6-7 artificial disc replacement (adr) procedure.The prodisc implant was already implanted when the inserter tip broke off.The tip was recovered from the patient.No other implant was used.The procedure was successfully completed.There was no surgical delay.Patient outcome was good.Concomitant device: prodisc-c implant (part 09.820.065s, lot h505743, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Lot t922779: manufacturing site: tuttlingen.Release to warehouse date: july 17, 2008.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.A service and repair evaluation was completed: the device was initially received at the service and repair department.The customer reported that the implant inserter suffered a broken tip.The repair technician reported that the tip is broken, and parts are missing.Tip broken is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item was forwarded to customer quality.The evaluation was confirmed.A product investigation was completed: the implant inserter was received with one of the inserter tips broken off.The broken off inserter tip was not returned and is missing.All other subcomponents/assemblies were intact and present on the instrument.No other issues were identified with the returned components of the device.Dimensional inspection of the relevant feature (broken tip) could not be conducted due to post manufacturing damage.The relevant drawings reflecting the current and manufactured revision, were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The complaint condition is confirmed as one of the inserter tips broken off.The broken off inserter tip was not returned and is missing.While no definitive root cause could be determined, it is possible that the condition was due to unintended forces and/or consistent use over the part¿s lifetime (10+ years).During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
IMPLANT INSERTER
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8672521
Report Number8030965-2019-64951
Device Sequence Number19365722
Product Code LXH
UDI-Device Identifier10705034731681
UDI-Public(01)10705034731681
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.820.129
Device Catalogue Number03.820.129
Device Lot NumberT922779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date06/28/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRODISC-C IMPLANT EXTRA LARGE 5MM-STERILE
Patient Age49 YR